• Takashima, Katsuyuki ;
  • Yoshida, Reo
  • Published : 2009.07.31


We show that computation of a sequence of Richelot isogenies from specified supersingular Jacobians of genus-2 curves over $\mathbb{F}_p$ can be executed in $\mathbb{F}_{p2}$ or $\mathbb{F}_{p4}$ . Based on this, we describe a practical algorithm for computing a Richelot isogeny sequence.


hyperelliptic curve;genus two;Richelot isogeny;isogeny graph;supersingular curve


  1. P. R. Bending, Curves of genus 2 with p2 multiplication, Ph. D. Thesis, University of Oxford, 1998
  2. J.-B. Bost and J.-F. Mestre, Moyenne arithmetico-geometrique et periodes des courbes de genre 1 et 2, Gaz. Math. No. 38 (1988), 36–64
  3. J. W. S. Cassels and E. V. Flynn, Prolegomena to a Middlebrow Arithmetic of Curves of Genus 2, London Mathematical Society Lecture Note Series, 230. Cambridge University Press, Cambridge, 1996
  4. H. Cohen and G. Frey et al., Handbook of Elliptic and Hyperelliptic Curve Cryptography, Chapman & Hall, 2006
  5. D. X. Charles, E. Z. Goren, and K. E. Lauter, Cryptographic hash functions from expander graphs, to appear in Journal of Cryptology
  6. D. X. Charles, E. Z. Goren, and K. E. Lauter, Families of Ramanujan graphs and quaternion algebras, to appear in AMSCRM volume 'Groups and Symmetries' in honor of John McKay
  7. T. Ibukiyama, T. Katsura, and F. Oort, Supersingular curves of genus two and class numbers, Compositio Math. 57 (1986), no. 2, 127–152
  8. S. Paulus and H.-G. Ruck, Real and imaginary quadratic representations of hyperelliptic function fields, Math. Comp. 68 (1999), no. 227, 1233–1241
  9. A. Rostovtsev and A. Stolbunov, Public-key cryptosystem based on isogenies, preprint, IACR ePrint 2006/145
  10. B. Smith, Explicit endomorphisms and correspondences, Ph. D. Thesis, The Univ. of Sydney, 2005
  11. J. Tate, Endomorphisms of abelian varieties over finite fields, Invent. Math. 2 (1966), 134–144
  12. J. Velu, Isogenies entre courbes elliptiques, C. R. Acad. Sci. Paris Ser. A-B 273 (1971), A238–A241
  13. C. Xing, On supersingular abelian varieties of dimension two over finite fields, Finite Fields Appl. 2 (1996), no. 4, 407–421
  14. Y. J. Choie, E. K. Jeong, and E. J. Lee, Supersingular hyperelliptic curves of genus 2 over finite fields, Appl. Math. Comput. 163 (2005), no. 2, 565–576
  15. S. Paulus and A. Stein, Comparing real and imaginary arithmetics for divisor class groups of hyperelliptic curves, Algorithmic number theory (Portland, OR, 1998), 576–591, Lecture Notes in Comput. Sci., 1423, Springer, Berlin, 1998
  16. R. Yoshida and K. Takashima, Simple algorithms for computing a sequence of 2- isogenies, ICISC 2008, LNCS No. 5461, pp. 52–65, Springer Verlag, 2009

Cited by

  1. Computing a Sequence of 2-Isogenies on Supersingular Elliptic Curves vol.E96.A, pp.1, 2013,